Nifedipine/St. John's Wort Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Severe. These medicines may interact and cause very harmful effects and are usually not taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
St. John's wort may cause your body to process nifedipine more quickly.
What might happen:
St. John's wort may reduce the beneficial effects of your nifedipine.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking St. John's wort. You should report any increase in your blood pressure or chest pain to your healthcare professional. Your doctor may want to change your calcium channel blocker dose or you may need to stop taking St. John's wort. Let your healthcare providers know if you stop taking St. John's wort while you are taking your calcium channel blocker.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Adalat (nifedipine) US prescribing information. Bayer Healthcare Pharmaceuticals Inc. August, 2016..
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.